Alert archive / Nebraska / Flash Flood Warnings in 2009
Flash Flood Warning 20, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 11, 2009, 8:09 PM MDT for Sioux County, Nebraska. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2009, 8:09 PM MDT (02:09 UTC)
- Expired
- Jul 11, 2009, 10:50 PM MDT
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Sioux County, NE
The radar
The Cheyenne radar (KCYS), 131 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 9:30 PM MDT | FLASH FLOOD | 6 N Morrill, NE | 3.3 INCHES OF RAIN FELL. |
| Jul 11, 9:30 PM MDT | FLASH FLOOD | 7 N Morrill, NE | 3.9 INCHES OF RAIN FELL. |
| Jul 11, 9:30 PM MDT | HEAVY RAIN 0 | 6 N Morrill, NE | 3.3 INCHES OF RAIN FELL. |
| Jul 11, 9:30 PM MDT | HEAVY RAIN 0 | 7 N Morrill, NE | 3.9 INCHES OF RAIN FELL. |
| Jul 11, 9:30 PM MDT | HEAVY RAIN 3.3 | 6 N Morrill, NE | 3.3 INCHES OF RAIN FELL. |
| Jul 11, 9:30 PM MDT | HEAVY RAIN 3.9 | 7 N Morrill, NE | 3.9 INCHES OF RAIN FELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 81 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1574 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KCYS 120209 FFWCYS NEC165-120500- /O.NEW.KCYS.FF.W.0020.090712T0209Z-090712T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 809 PM MDT SAT JUL 11 2009 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 1100 PM MDT * AT 806 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED RAINFALL OF UP TO 2 INCHES SINCE 7 PM. AN ADDITIONAL INCH OF RAIN COULD FALL THROUGH 11 PM. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CHALK BUTTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. && LAT...LON 4217 10377 4200 10377 4200 10405 4218 10405 $$
2 follow-up statements
801 WGUS75 KCYS 120350 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 950 PM MDT SAT JUL 11 2009 NEC165-120500- /O.CON.KCYS.FF.W.0020.000000T0000Z-090712T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SIOUX NE- 950 PM MDT SAT JUL 11 2009 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN SIOUX COUNTY UNTIL 1100 PM MDT... AT 947 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT MOST OF THE THUNDERSTORMS WITH VERY HEAVY RAIN HAVE MOVED OUT OF SOUTHWEST SIOUX COUNTY. RADAR ESTIMATED RAINFALL OF 2 TO 4 INCHES ACROSS THE WARNED AREA. NO REPORTS OF FLOODING HAVE BEEN RECEIVED SO FAR...BUT SOME FLOODING IS LIKELY ONGOING AT THIS TIME. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE CHALK BUTTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4217 10377 4200 10377 4200 10405 4218 10405 $$
068 WGUS75 KCYS 120450 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1050 PM MDT SAT JUL 11 2009 NEC165-120503- /O.CAN.KCYS.FF.W.0020.000000T0000Z-090712T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SIOUX NE- 1050 PM MDT SAT JUL 11 2009 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN SIOUX COUNTY IS CANCELLED... AT 930 PM MDT...FLASH FLOODING WAS REPORTED FROM SOUTHERN SIOUX COUNTY 6 MILES NORTH OF MORRILL. 3.3 INCHES OF RAIN FELL AT A LOCATION 6 MILES NORTH OF MORRILL WITH 3.9 INCHES OF RAIN FALLING AT A LOCATION 7 MILES NORTH OF MORRILL. EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4217 10377 4200 10377 4200 10405 4218 10405 $$ RUBIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 1:33 PM MDT, 6 hours 36 minutes earlier.
Area forecast discussion, Jul 11, 1:33 PM MDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 133 PM MDT SAT JUL 11 2009 .SHORT TERM...TONIGHT THROUGH MONDAY... QUITE SIMILAR SITUATION TO THE PAST FEW DAYS ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. GOOD LOW LEVEL MOISTURE REMAINS IN PLACE GENERALLY EAST OF THE LARAMIE RANGE WITH SURFACE HIGH PRESSURE CONTINUING TO BE EAST OF THE AREA PRODUCING MOISTURE ADVECTION INTO THE SAME AREA ON SOUTH AND EAST WINDS. THE CAP TO CONVECTIVE DEVELOPMENT IS PRESENT AGAIN AS WELL...AND THE CHALLENGE WILL AGAIN BE HOW MUCH CONVECTION IS ABLE TO DEVELOP. CONVECTION THAT DOES DEVELOP EAST OF THE LARAMIE RANGE WILL BE CAPABLE OF PRODUCING LARGE HAIL AND POSSIBLY DAMAGING WINDS. A FEW SIGNIFICANT DIFFERENCES FROM THE PAST FEW DAYS ARE WARMER TEMPERATURES IN THE EARLY AFTERNOON AND THE PRESENCE OF OUTFLOW BOUNDARIES FROM CONVECTION OVERNIGHT AND IN CENTRAL NEBRASKA THIS MORNING. THESE BOUNDARIES MAY PROVIDE A FOCUS FOR CONVERGENCE THAT MAY HELP OVERCOME A GENERALLY WEAKER CAP BY LATE IN THE AFTERNOON. ALSO...MESOANALYSIS INFORMATION FROM THE RUC MODEL IS SHOWING POTENTIAL FOR ROTATING SUPERCELLS WITH 0-3KM VGP BETWEEN 0.2 AND 0.3 AND 0-1KM EHI IN THE 1 TO 2 RANGE OVER MUCH OF THE EASTERN ZONES. IN SUMMARY...IT WOULD APPEAR THAT ANY STORMS THAT DEVELOP DURING THE LATE AFTERNOON AND EVENING HOURS WILL HAVE A LOT OF POTENTIAL TO BECOME SEVERE. PRECIPITABLE WATER VALUES ARE ALSO NEAR 1 INCH OVER MUCH OF THE AREA EAST OF THE LARAMIE RANGE THIS AFTERNOON. HAVE CONTINUED TO MENTION THE POTENTIAL FOR SEVERE AND ALSO HEAVY RAIN POTENTIAL IN THE EAST. WITH ELEVATED INSTABILITY EXPECTED TO REMAIN OVERNIGHT ABOVE A DEVELOPING LOW-LEVEL INVERSION...HAVE ONLY GRADUALLY DECREASED PRECIPITATION CHANCES FROM WEST TO EAST ACROSS EXTREME SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. SIMILAR TO LAST NIGHT...BELIEVE THAT SOME CONVECTIVE ACTIVITY WILL CONTINUE WELL INTO THE OVERNIGHT HOURS IN THE PANHANDLE. SUNDAY THROUGH MONDAY...NORTHWEST FLOW ALOFT WILL BE PRESENT WITH THE UPPER LEVEL RIDGE AXIS LOCATED ACROSS WESTERN WYOMING SUNDAY. WEAK SHORT-WAVE DISTURBANCES IN THE NORTHWEST FLOW ALOFT WILL PROVIDE INGREDIENTS FOR SCATTERED SHOWERS AND THUNDERSTORMS...WITH THE BEST CHANCES OVER THE HIGHER TERRAIN AND ALONG AND EAST OF THE LARAMIE RANGE. A WEAK SURFACE COLD FRONT WILL BRING HIGH PRESSURE AND A RETURN TO MOIST SOUTHEAST FLOW EAST OF THE LARAMIE RANGE BY SUNDAY EVENING. THE UPPER LEVEL RIDGE IS ALSO FORECAST TO MOVE EAST...PLACING THE FORECAST AREA BENEATH A MORE ENERGETIC SOUTHWEST FLOW ALOFT. THIS WILL BEGIN TO SET THE STAGE FOR A POTENTIALLY SIGNIFICANT DAY OF CONVECTIVE ACTIVITY MONDAY AS A STRONGER COLD FRONT MOVES ACROSS THE AREA...AND IMPROVED SHEAR WILL PRODUCE BETTER VENTING OF ANY THUNDERSTORMS WHICH ARE PRODUCED. WILL KEEP SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST AND ADD MENTION THAT SOME STORMS MAY BE SEVERE LATE IN THE AFTERNOON. MONDAY WILL ALSO LIKELY BE THE WARMEST DAY OF THE PERIOD WITH MANY AREAS OUTSIDE OF THE MOUNTAINS APPROACHING OR EXCEEDING 90 DEGREES. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... SFC COLD FRONT WILL SWEEP ACROSS THE CWA MONDAY NIGHT AS UPPER SYSTEM MOVES ACROSS THE NORTHERN ROCKIES. SCTD CONVECTION SHOULD OCCUR IN ASSOCIATION WITH THE FRONT WITH BEST AREA OVER THE PANHANDLE. TUESDAY LOOKING DRY..COOLER AND BREEZY AS AIR MASS DRIES IN DOWNSLOPE FLOW BEHIND UPPER SYSTEM CROSSING THE NORTHERN PLAINS. LITTLE CHANGE SEEN FOR WEDNESDAY THOUGH SOME LOW LEVEL MOISTURE MAY CREEP NORTHWARD LATE IN THE DAY AS PRESSURES FALL JUST EAST OF THE MTNS WITH A FEW STORMS POSSIBLE CLOSE TO THE COLORADO BORDER. UPPER RIDGE THEN BUILDS OVER THE WESTERN CONUS THURSDAY AND FRIDAY AND HOLDS INTO THE WEEKEND WITH UPPER FLOW TURNING NORTHWESTERLY OVER THE CWA. RISING HEIGHTS LIKELY TO CAP MUCH OF THE CONVECTION BUT SOME MAY MOVE ACROSS MAINLY THE NORTHEAST PARTS OF THE CWA WHERE PARAMETERS SHOULD BE A LITTLE MORE FAVORABLE. && .AVIATION... VFR CONDITIONS ARE EXPECTED TO PREVAIL WEST OF THE LARAMIE RANGE. ELSEWHERE...MVFR AND LOCALLY IFR CONDITIONS WILL BE POSSIBLE WITH STRONG SHOWER AND THUNDERSTORM ACTIVITY. DURING THE EARLY MORNING HOURS...CANNOT RULE OUT A LOW CEILING DEVELOPING WHERE GREATEST LOW-LEVEL MOISTURE IS IN PLACE ACROSS THE NEBRASKA PANHANDLE. GUSTY AND ERRATIC WINDS WILL BE POSSIBLE NEAR ANY THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND TONIGHT...ESPECIALLY ANY THUNDERSTORMS NEAR KRWL...KSAR AND KLAR. && .FIRE WEATHER... BREEZY CONDITIONS ALONG WITH MINIMUM RELATIVE HUMIDITIES IN THE TEENS WILL AGAIN BE PRESENT TODAY ACROSS MUCH OF ZONES 292 TO 295 IN WYOMING. SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO THE EARLY OVERNIGHT HOURS ACROSS THE DISTRICT AGAIN TONIGHT. SOME OF THESE STORMS MAY BE SEVERE. STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY AFTERNOON AND EVENING. MONDAY AFTERNOON AND INTO THE EVENING...SCATTERED THUNDERSTORMS WILL BE PRESENT ALONG AND AHEAD OF A WIND SHIFT AND COLD FRONT. REPORTS ON THE STATUS OF FUELS FROM THE CUSTOMERS CONTINUE TO INDICATE THE MAJORITY OF THE AREA IS STILL IN GREENUP AND OTHER AREAS HAVE JUST BEGUN TO SHOW ANNUALS CURING. BREEZY AFTERNOON CONDITIONS WILL CONTINUE THE NEXT FEW DAYS ACROSS 292 TO 295 BUT RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN ABOVE CRITICAL LEVELS. ELSEWHERE ACROSS THE EASTERN PORTION OF THE DISTRICT...LOW-LEVEL MOISTURE WILL CONTINUE TO BE PRESENT KEEPING THE MINIMUM RELATIVE HUMIDITIES WELL ABOVE CRITICAL LEVELS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...CARPENTER LONG TERM...RE
Hazardous weather outlook, Jul 11, 4:00 PM MDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 400 PM MDT SAT JUL 11 2009 NEZ001>003-019>021-054-055-WYZ066>070-121200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 400 PM MDT SAT JUL 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM MDT. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE PLAINS OF SOUTHEAST WYOMING LATE THIS AFTERNOON. THESE THUNDERSTORMS WILL BE EXPECTED TO MOVE EAST-NORTHEAST INTO THE NEBRASKA PANHANDLE DURING THE EVENING HOURS. SOME OF THE STORMS MAY REACH SEVERE CRITERIA WITH LARGE HAIL...HEAVY RAIN AND STRONG WIND GUSTS POSSIBLE. THE THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE FROM WEST TO EAST DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL AGAIN BE EXPECTED MAINLY SUNDAY AND MONDAY AFTERNOONS...WITH SOME STORMS POSSIBLY REACHING SEVERE CRITERIA. THE MONDAY THUNDERSTORM ACTIVITY WILL BE AHEAD OF AND ALONG A COLD FRONT MOVING THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED PRIMARILY THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059>065-121200- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY- 400 PM MDT SAT JUL 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND WEST OF THE LARAMIE RANGE THIS AFTERNOON AND EVENING. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE THUNDERSTORM CRITERIA...BUT SMALL HAIL AND GUSTY WINDS WILL STILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL AGAIN BE EXPECTED MAINLY SUNDAY AND MONDAY AFTERNOONS. THE MONDAY THUNDERSTORM ACTIVITY WILL BE AHEAD OF AND ALONG A COLD FRONT MOVING THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jul 11, 7:15 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 715 PM MDT SAT JUL 11 2009 WYZ060-067-068-120215- GOSHEN-NIOBRARA-PLATTE- 715 PM MDT SAT JUL 11 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PLATTE... NORTHWESTERN GOSHEN AND SOUTHERN NIOBRARA COUNTIES UNTIL 815 PM MDT... AT 714 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF GUERNSEY...OR 22 MILES NORTH OF WHEATLAND...MOVING NORTHEAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... RAWHIDE BUTTES BY 810 PM MDT. HARTVILLE IS ALSO IN THE PATH OF THIS STORM. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM MDT. RUBIN
Special weather statement, Jul 11, 7:16 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 716 PM MDT SAT JUL 11 2009 NEZ001-019-120215- SCOTTS BLUFF-SIOUX- 716 PM MDT SAT JUL 11 2009 ...A STRONG STORM DEVELOPING QUICKLY JUST SOUTHEAST OF TORRINGTON... AT 714 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF LYMAN...OR 8 MILES SOUTHEAST OF TORRINGTON...MOVING NORTHEAST AT 10 MPH. HAIL UP TO 1/2 INCH IN DIAMETER...HEAVY RAIN AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM THROUGH 800 PM AS IT MOVES ACROSS FAR NORTHWEST SCOTTS BLUFF AND SOUTHWEST SIOUX COUNTIES.
Special weather statement, Jul 11, 7:18 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 718 PM MDT SAT JUL 11 2009 WYZ067-068-120215- GOSHEN-PLATTE- 718 PM MDT SAT JUL 11 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE AND SOUTHWESTERN GOSHEN COUNTIES UNTIL 815 PM MDT... AT 717 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHUGWATER...OR 19 MILES SOUTH OF WHEATLAND...MOVING EAST AT 15 MPH. PENNY SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... 8 MILES SOUTH OF GLOMILL RESERVOIR BY 815 PM MDT. I-25 EXIT 54 IS ALSO IN THE PATH OF THIS STORM. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 51 AND 65. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM MDT. RUBIN
Special weather statement, Jul 11, 7:29 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 729 PM MDT SAT JUL 11 2009 NEZ001-019-120230- SCOTTS BLUFF-SIOUX- 729 PM MDT SAT JUL 11 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTTS BLUFF AND SOUTHERN SIOUX COUNTIES UNTIL 830 PM MDT... AT 728 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF MORRILL...OR 13 MILES EAST OF TORRINGTON...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... 7 MILES SOUTHEAST OF CHALK BUTTES BY 740 PM MDT. RATTLESNAKE HILL BY 805 PM MDT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM MDT. RUBIN
Special weather statement, Jul 11, 7:49 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 749 PM MDT SAT JUL 11 2009 WYZ069-070-120245- CHEYENNE FOOTHILLS-PINE BLUFFS- 749 PM MDT SAT JUL 11 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL 845 PM MDT... AT 748 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF CARPENTER...OR 18 MILES EAST OF CHEYENNE...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... CARPENTER BY 815 PM MDT. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 388 AND 401. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM MDT. RUBIN
Special weather statement, Jul 11, 8:04 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 804 PM MDT SAT JUL 11 2009 NEZ001-WYZ060-068-120300- GOSHEN-NIOBRARA-SIOUX- 804 PM MDT SAT JUL 11 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GOSHEN...NORTHWESTERN SIOUX AND SOUTHEASTERN NIOBRARA COUNTIES UNTIL 900 PM MDT... AT 803 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RAWHIDE BUTTES...OR 9 MILES SOUTH OF LUSK... MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... LUSK BY 820 PM MDT. NODE BY 825 PM MDT. WHITMAN AND 6 MILES NORTHWEST OF TURNER PEAK BY 900 PM MDT. RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:34 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 56 min |
| Jul 11, 7:41 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 64 min |
| Jul 11, 7:56 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 51 min |
| Jul 11, 8:10 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 65 min |
| Jul 11, 8:26 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 64 min |
| Jul 11, 8:44 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 31 min |
Nearby
Flash Flood Warnings in Nebraska, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.